Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 27, 2014, 10:38 AM CDT for 9 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 10:38 AM CDT (15:38 UTC)
- Expired
- Apr 27, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 43 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS74 KHGX 271538 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1038 AM CDT SUN APR 27 2014 ...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING... .STRONG WINDS JUST ABOVE THE SURFACE WILL MIX DOWN TODAY KEEPING SOUTHEAST WINDS GUSTY. TXZ214-235>238-272300- /O.NEW.KHGX.WI.Y.0019.140427T1538Z-140427T2300Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1038 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * EVENT...SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH. * TIMING...FROM NOW UNTIL 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS && $$
1 follow-up statement
218 WWUS74 KHGX 272012 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 312 PM CDT SUN APR 27 2014 ...A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING... .STRONG WINDS JUST ABOVE THE SURFACE WILL MIX DOWN TODAY KEEPING SOUTHEAST WINDS GUSTY. TXZ200-213-226-227-280000- /O.EXB.KHGX.WI.Y.0019.000000T0000Z-140428T0000Z/ FORT BEND-HARRIS-LIBERTY-WHARTON- INCLUDING THE CITIES OF...CLEVELAND...DAYTON...EL CAMPO... HOUSTON...HUMBLE...KATY...LIBERTY...MISSOURI CITY...PASADENA... PIERCE...RICHMOND...ROSENBERG...SUGAR LAND...TOMBALL...WHARTON 312 PM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * TIMING...FROM NOW UNTIL 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS && $$ TXZ214-235>238-280000- /O.EXT.KHGX.WI.Y.0019.000000T0000Z-140428T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 312 PM CDT SUN APR 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 TO 40 MPH. * TIMING...FROM NOW UNTIL 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 10:35 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 27, 10:35 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1035 AM CDT SUN APR 27 2014
.UPDATE...
SEE DISCUSSION FOR MORNING UPDATE.
&&
.DISCUSSION...
SKIES HAVE CLEARED ACROSS MOST OF THE AREA THIS MORNING AS STRONG
LOW LEVEL WINDS HAVE HELPED TO MIX THINGS OUT. AT THE SURFACE A
DRY LINE EXTENDS FROM KANSAS DOWN THROUGH TEXAS JUST TO THE EAST
OF THE BIG BEND AREA. A LINE OF SHOWERS AND THUNDERSTORMS STARTED
TO FORM JUST NORTH OF THE AREA BUT HAS SINCE STARTED TO DIE DOWN.
A 850 MB 12 Z HAND ANALYSIS REVEALS A STRONG LOW LEVEL JET IN
PLACE ACROSS THE AREA AS THE PRESSURE GRADIENT REMAINS TIGHT. KHGX
VWP SHOWS WINDS AT 60 KTS ~2500 FT. WINDS HAVE ALREADY REACHED
WIND ADVISORY CRITERIA AT KLBX AND KPSX. BECAUSE OF THIS HAVE
ISSUED A WIND ADVISORY FOR RIGHT ALONG THE COAST. ACROSS THE AREA
WINDS WILL BE GUSTY TODAY THOUGH. AT 500 MB A STRONG SHORT WAVE
WAS ANALYZED NEAR THE TEXAS PANHANDLE AND WAS OBSERVED TAKING A
NEGATIVE TILT. AT 250 MB SOUTHEAST TEXAS WAS UNDER THE INFLUENCE
OF UPPER LEVEL DIFFLUENCE.
A STRONG CAP IS CURRENTLY IN PLACE AS OBSERVED BY NOAA AMDAR
SOUNDINGS. UPPER LEVEL DIFFLUENCE AND THE DRY LINE WILL HELP TO
GET THINGS GOING FARTHER TOWARDS THE NORTH AND WEST THIS
AFTERNOON. HIGH RES MODELS HAVE NOT SHOWED MUCH IN THE WAY OF
PRECIPITATION THIS AFTERNOON AND HAS THE CAP WINNING OUT. HIGH RES
MODELS HAVE STRUGGLED CATCHING ON TO LINE OF SHOWERS AND
THUNDERSTORMS NORTH OF THE AREA THIS MORNING THOUGH WHICH DOES NOT
HELP TO PROVIDE CONFIDENCE FOR THIS AFTERNOON. NEW 12 Z NAM DOES
SHOW A LINE OF SHOWERS AND THUNDERSTORMS MAKING IT TO KIAH THIS
AFTERNOON BEFORE FIZZLING OUT. THIS DOES APPEAR TO BE THE OUTLIER
CURRENTLY THOUGH. FOR NOW HAVE LEANED TOWARDS THE EURO AND TEXAS
TECH WRF WHICH KEEPS MOST OF THE AREA DRY. STILL CAN'T RULE OUT
SOME ISOLATED SEVERE STORMS FOR OUR FAR NORTHERN COUNTIES THIS
AFTERNOON INTO EVENING WHERE THE CAP WILL BE WEAKER. 23
&&
.PREV DISCUSSION... /ISSUED 418 AM CDT SUN APR 27 2014/
DISCUSSION...
UPPER TROF CURRENTLY MAKING ITS WAY INTO THE PLAINS. STILL LOOKING
FOR THE DRYLINE/SFC TROF TO MOVE EWD CLOSE TO WRN PARTS OF THE CWA
THIS AFTN. FCST SOUNDINGS SHOW THAT WE'LL START OUT WITH A SIGNIFICANT
CAP ACROSS ALMOST ALL OF THE REGION TODAY AND SUSPECT THIS MIGHT
HOLD FOR MOST AREAS GIVEN WHAT SHOULD BE LACK OF SIGNIFICANT
COOLING ALOFT. IF CAP WAS TO BECOME OVERCOME IT'D BE ACROSS THE
SAME NRN AREAS HIGHLIGHTED IN THE PAST COUPLE DAYS - INSTABILITY
LOOKS MORE THAN SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS
OTHERWISE. WHAT MAY HAPPEN IS SOME SPOKES OF STREAMER-TYPE SHRA
UNDER THE CAP FEEDING AROUND THE PERIPHERY OF THE TROF...ESP
ACROSS NE PARTS. BUT OVERALL...NOT MANY CHANGES TO THE PREVIOUSLY
ADVERTISED FCST TODAY.
SFC TROF/DRYLINE EDGES FURTHER EWD INTO SE TX ON MONDAY WHICH
MIGHT BRING THE FIRST 90 DEGREE TEMPS OF THE YEAR FOR MANY PARTS
OF THE REGION. FRONT ITSELF PUSHES THRU ON TUE BRINGING TEMPS BACK
DOWN FOR THE REMAINDER OF THE WEEK. ECMWF IS STILL HIGHLIGHTING
THE POSSIBILITY OF SOME PERIODS OF PRECIP ACROSS SRN 1/3 OF THE
AREA WED-FRI IN ASSOCIATION W/ CONTINUED WSW FLOW ALOFT. WITH
COOL FRONT SITUATED WELL OFFSHORE AVAILABILITY OF SIG LLVL
MOISTURE IS IN QUESTION. BUT DUE TO ITS CONSISTENCY AND BETTER
TRACK RECORD WENT AHEAD AND INSERTED SOME LOWISH POPS INTO THE
FCST. FRIDAY LOOKS MORE PLAUSIBLE FOR PRECIP AS WESTERN RIDGE
AMPLIFIES & SENDS POSSIBLE S/W DOWN THE BACKSIDE OF DIGGING TROF
INTO TX. 47
MARINE...
MODERATE/STRONG ONSHORE WINDS TO CONTINUE THROUGH EARLY MON MORNING
AS THE PRESSURE GRADIENT REMAINS TIGHT IN RESPONSE TO THE DEEPENING
STORM SYSTEM MOVING INTO THE CENTRAL PLAINS. CAUTION FLAGS WILL RE-
MAIN IN PLACE FOR THE ALL OF THE MARINE WATERS THROUGH MON WHEN THE
GRADIENT WEAKENS AS A WEAK SFC BOUNDARY APPROACHES FROM THE NW. BUT
THE MAIN (AND STRONGER) PUSH OF OFFSHORE WINDS ARE NOT FCST TO MOVE
INTO THE COASTAL WATERS UNTIL TUES AFTN/EVE. CAUTION FLAGS/ADVISOR-
IES WILL LIKELY BE NEEDED BY TUES NIGHT...THEN PERSISTING INTO WEDS
(AT LEAST). ONSHORE WINDS MIGHT NOT RETURN TO THE REGION UNTIL NEXT
WEEKEND IF MODELS DO VERIFY. 41
AVIATION...
PATCHY DRIZZLE/LOW CLOUDS EXPECTED TO PERSIST INTO THE LATE MORNING
TO EARLY AFTN HOURS TODAY AS STRONG WAA CONTINUES. SHORT TERM GUID-
ANCE SUGGESTING SOME ISO ACTIVITY OVER THE NRN PARTS OF THE AREA BY
LATE AFTN WITH THE PASSAGE OF A WEAK VORT MAX. HOWEVER WILL NOT IN-
CLUDE ANY MENTION OF PCPN FOR CLL/UTS TAF SITES ATTM. MVFR CIGS ARE
LIKELY ONCE AGAIN TONIGHT...AND PERHAPS LOWER WITH FCSTS OF SLIGHT-
LY LIGHTER LOW-LEVEL WINDS AS THE GRADIENT WEAKENS. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 90 67 90 62 82 / 30 10 10 10 10
HOUSTON (IAH) 88 71 91 68 87 / 20 10 20 10 10
GALVESTON (GLS) 81 73 82 71 83 / 20 10 10 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...23Hazardous weather outlook, Apr 27, 6:46 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 646 AM CDT SUN APR 27 2014 TXZ163-164-176>179-195>200-210>213-226-227-235-281200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 646 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WE WILL BE MONITORING THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS GENERALLY NORTH OF A COLUMBUS TO LIVINGSTON LINE TODAY. A WARM LAYER OF AIR ALOFT...OR CAP...WILL BE A SIGNIFICANT LIMITING FACTOR. ANY ISOLATED STRONG CELLS THAT DO MANAGE TO DEVELOP WILL BE CAPABLE OF PRODUCING WIND DAMAGE AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GMZ330-335-350-355-370-375-TXZ214-236>238-281200- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 646 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED WINDS AND SEAS WILL PERSIST TODAY AND SMALL CRAFT SHOULD EXERCISE CAUTION. HIGHER SURF WILL POSE AN INCREASED RISK FOR RIP CURRENTS ALONG AREA BEACHES. SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES MAY ALSO BE REQUIRED IN THE WAKE OF A PASSING COLD FRONT TUESDAY NIGHT WITH MODERATE NORTHERLY WINDS IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:44 AM CDT | Small Craft Advisory | HGX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.